Is this infection or off steri-strips? Came out with a rash from abroad. From UK (Photo)

I am currently 4 weeks 5 days after having my surgery i am currently on holiday and after my first day I seem to have came out with a rash on both breast Is this off the steri-Strip or infection??

Doctor Answers 8


It looks more like a reaction to the tapes or steristrips . Leave all tapes off at this stage to rat the skin and see your doctor if things are worsening

Skin Reaction to Steri-strips

Thank you for your question and your photos.  It appears that you are experiencing an allergic reaction to either the strips or the adhesive used to make them stick to your skin.  Because of the uniformity of the reaction, it's unlikely to be an infection.  A topical steroid cream should help resolve the redness, but you should consult with your plastic surgeon for recommendations.

Good Day,

Nicholas Jones, MD

Nicholas Jones, MD
Charleston Plastic Surgeon
5.0 out of 5 stars 1 review

Skin Rash


As others have said, this appears to be a skin reaction to the steri-strip adhesive. This will typically resolve on its own with discontinuing the strips and keeping the area clean. Hydrocortisone cream may be advised by your surgeon. I recommend you contact them so that they can advise you.

All the best 

Reaction to steri-strips

You appear to have a reaction to the adhesive on the stern-strips or the adhesive used on the skin to help the stern-strips stick down.  This should resolve with time.  1% Hydrocortisone cream may be helpful, but you should ask your surgeon first before using.

Todd C. Case, MD
Tucson Plastic Surgeon
5.0 out of 5 stars 54 reviews

? infection

Thank you for your question and providing photos. Based on the photos provided it appears you have a reaction to the steri strips. This is not an infection. I would recommend topical Hydrocortisone 1-2 times a day for 1 week. Best of luck

Skin reaction following surgery

Thank you for your question.  It appears that you have a local reaction to the adhesive from your steri strips.  This should resolve on its own but you should notify your plastic surgeon for any further recommendations.  

Breast augmentation - do I have an infection or an allergic reaction?

Thank you for asking about your breast augmentation.

  • Fortunately, your skin reaction is typical for an allergy to the adhesive used in your steristrps.
  • If you are on holiday and swimming in the ocean or a public pool, I would not apply steroid cream because it will help a skin infection to begin.
  • I suggest you protect the skin with a bland non-medicated ointment - such as Aquaphor. 
  • Email your UK surgeon with a photo, ask for the kind of steristrips to avoid in the future and confirm that steroid cream is ok to use - once you are not swimming.
  • Have a good holiday!
  • Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Infection or an allergic reaction from Steri-Strips?

Thank you for your question and photos.

I am really sorry for the rash you are experiencing.

This does seem like an allergic reaction to the adhesive agent used in steri-strips or from the steri-strip themselves like I have seen in the past. This is not an infection in my opinion.

This may have to be treated with topical steroid creams (hydrocortisone).

After 3 weeks post-surgery, your incisions no longer need tape support, but you may be using the steri-strips for their scar-reducing possibilities.

If that is the case, then silicone cream or silicone sheeting may also be helpful.

Before starting any treatment, it’s important to have rash shown to your surgeon or his/her nurse team. Their instructions should take precedence over everything you read on here.

Hope this helps.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.